Alert archive / Massachusetts / Frost Advisories in 2006

Frost Advisory 2, NWS Boston/Norton, MA

September 21, 2006Franklin County, Hampshire County, Massachusetts; Cheshire County, Hillsborough County, New Hampshire

NWS Boston/Norton, MA issued this frost advisory at Sep 21, 2006, 3:56 AM EDT for Franklin County, Hampshire County, Massachusetts; Cheshire County, Hillsborough County, New Hampshire. It took effect at Sep 22, 2006, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 2006, 3:56 AM EDT (07:56 UTC)
In effect from
Sep 22, 2006, 2:00 AM EDT
Expired
Sep 22, 2006, 8:00 AM EDT
In force
6 hr
Issued by
NWS Boston/Norton, MA

Counties Franklin County, MA, Hampshire County, MA, Cheshire County, NH, Hillsborough County, NH

The radar

The Boston radar (KBOX), 126 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2006-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2006-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
881 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
-50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBOX 210756
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
356 AM EDT THU SEP 21 2006

MAZ002-003-008-NHZ011-212000-
/O.NEW.KBOX.FR.Y.0002.060922T0600Z-060922T1200Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
CHESHIRE NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
CHESTERFIELD...JAFFREY...KEENE
356 AM EDT THU SEP 21 2006

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY FOR SOUTHWEST NEW HAMPSHIRE AND NORTHWEST
MASSACHUSETTS...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY.

THE ADVISORY INCLUDES CHESHIRE COUNTY IN NEW HAMPSHIRE AND FRANKLIN
AND WESTERN HAMPSHIRE COUNTIES IN MASSACHUSETTS.

A CHILLY AIRMASS WILL SETTLE ACROSS SOUTHERN NEW ENGLAND TONIGHT.
CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE
LOWER AND MID 30S OVERNIGHT ALLOWING AREAS OF FROST TO DEVELOP.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.  ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

$$

KJC
2 follow-up statements
000 
WWUS71 KBOX 211945
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
345 PM EDT THU SEP 21 2006

NHZ015-220345-
/O.EXA.KBOX.FR.Y.0002.060922T0600Z-060922T1200Z/
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...PETERBOROUGH...WEARE
345 PM EDT THU SEP 21 2006

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. 

THE FROST ADVISORY NOW INCLUDES WESTERN HILLSBOROUGH COUNTY IN
SOUTHWEST NEW HAMPSHIRE.

A CHILLY AIRMASS WILL SETTLE ACROSS SOUTHERN NEW ENGLAND TONIGHT.
CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO
THE LOWER AND MID 30S OVERNIGHT ALLOWING AREAS OF FROST TO
DEVELOP.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.  ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

$$

MAZ002-003-008-NHZ011-220345-
/O.CON.KBOX.FR.Y.0002.060922T0600Z-060922T1200Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
CHESHIRE NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
CHESTERFIELD...JAFFREY...KEENE
345 PM EDT THU SEP 21 2006

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY
ACROSS MUCH OF SOUTHWEST NEW HAMPSHIRE AND PORTIONS OF NORTHWEST MASSACHUSETTS.

THE ADVISORY INCLUDES CHESHIRE AND WESTERN HILLSBOROUGH COUNTIES IN
SOUTHWEST NEW HAMPSHIRE...AND FRANKLIN AND WESTERN HAMPSHIRE
COUNTIES IN NORTHWEST MASSACHUSETTS.

A CHILLY AIRMASS WILL SETTLE ACROSS SOUTHERN NEW ENGLAND TONIGHT.
CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE
LOWER AND MID 30S OVERNIGHT ALLOWING AREAS OF FROST TO DEVELOP.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.  ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

$$

THOMPSON
000 
WWUS71 KBOX 220149
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
949 PM EDT THU SEP 21 2006

MAZ002-003-008-NHZ011-015-221200-
/O.CON.KBOX.FR.Y.0002.060922T0600Z-060922T1200Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
CHESTERFIELD...JAFFREY...KEENE...PETERBOROUGH...WEARE
949 PM EDT THU SEP 21 2006

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. 

THE ADVISORY INCLUDES CHESHIRE AND WESTERN HILLSBOROUGH COUNTIES
IN SOUTHWEST NEW HAMPSHIRE...AND FRANKLIN AND WESTERN HAMPSHIRE
COUNTIES IN NORTHWEST MASSACHUSETTS.

A CHILLY AIRMASS WILL SETTLE ACROSS SOUTHERN NEW ENGLAND OVERNIGHT. 
CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE
LOWER AND MID 30S OVERNIGHT ALLOWING AREAS OF FROST TO DEVELOP.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.  ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

$$

FRANK/THOMPSON

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this frost advisory went out at Sep 21, 3:25 AM EDT, 31 minutes earlier.

Area forecast discussion, Sep 21, 3:25 AM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
325 AM EDT THU SEP 21 2006

.SHORT TERM /TODAY THROUGH FRIDAY/...
HIGH PRES OVER OH VLY BUILDS EWD TOWARD NEW ENG TDA.  WE EXPECT
MOSUNNY SKIES WITH JUST A FEW CU IN THE INTERIOR.  IT SHOULD START
OUT BREEZY WITH GOOD MIXING IN CAA PATTERN...BUT WINDS WILL DIMINISH
THIS AFTN AS GRADIENT RELAXES AND WINDS ALOFT WEAKEN.  FOR
TEMPS...WE LEANED TOWARD COOLER MET GUIDANCE RANGING FROM UPPER 50S
HIR TRRN TO MID 60S COASTAL PLAIN AS 850 TEMPS +2 TO +4 AND UPSTREAM
MAX TEMPS YDA OVER OH VLY AND ERN GT LAKES WERE ONLY IN THE UPPER
50S TO LOWER 60S.

SFC HIGH MOVES INTO SOUTHERN NEW ENGLAND TNGT SETTING UP GOOD
RADIATIONAL COOLING CONDITIONS WITH CLEAR SKIES AND LIGHT WINDS.
SOME HIGH CLOUDS MAY MOVE INTO W ZONES LATE TNGT BUT THIS WILL HAVE
LITTLE OR NO IMPACT ON TEMPS TNGT.  WE ARE STILL EXPECTING NEAR
FREEZING TEMPS NW ZONES SO WE ISSUED FROST ADVSY TNGT FOR
CHESHIRE...FRANKLIN AND W HAMPSHIRE COUNTIES.  ELSW...EXPECT UPPER
30S TO MID 40S WITH SCT FROST PSBL COLDER SPOTS INTERIOR SE MA.

HIGH PRES WILL SLOWLY MOVE S OF NEW ENG FRI AFTN SO ANOTHER NICE DAY
EXPECTED WITH MILDER AIRMASS AS 850 TEMPS MODERATE TO +5 TO +6 WHICH
SHOULD YIELD TEMPS 65-70.  EXPECT MORE IN THE WAY OF HIGH CLOUDS
MOVING INTO REGION...ESPECIALLY IN THE INTERIOR ALONG WITH SOME SC
BUT SKIES SHOULD BE PT-MOSUNNY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
COMING SOON

&&

.AVIATION...
VFR THROUGH THR PERIOD.  JUST A FEW CU EXPECTED TDA ESPECIALLY NW
ZONES...OTRW SKC.

&&

.MARINE...
SHORT TERM...WE EXPANDED SCA TO ACK/MVY SOUND...CAPE COD BAY AND
BUZZARDS BAY THRU 15Z.  GOOD CAA RESULTING IN G25KTS WHICH SHOULD
PERSIST THIS MORNING BEFORE DIMINISHING AS GRADIENT RELAXES.  SCA
FOR OUTER WATERS WILL CONTINUE THRU FRI DUE TO HIGHER SEAS.
INCREASING SE SWELL FROM HELENE WILL BE IMPACTING WATERS DURING FRI
WITH SEAS PSBLY REACHING 6-7 FT BY LATE FRI ON OUTER SE WATERS AND 5
FT IN THE SOUNDS WHICH WILL RESULT IN DANGEROUS RIP CURRENTS.

LONG TERM...COMING SOON

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...FROST ADVISORY FOR MAZ002-003-008 FROM 2 AM FRIDAY TO 8 AM
     FRIDAY.
NH...FROST ADVISORY FOR NHZ011 FROM 2 AM FRIDAY TO 8 AM FRIDAY.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ231>234 UNTIL 10 AM THURSDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ250-254-255 UNTIL 8 PM FRIDAY.
&&

SHORT TERM...KJC
LONG TERM...STRAUSS
AVIATION...KJC
MARINE...KJC/STRAUSS
Hazardous weather outlook, Sep 20, 4:30 AM EDT, 23 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
430 AM EDT WED SEP 20 2006

ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-211000-
BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL-
BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM-
COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK
ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN-
EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK-
EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY-
NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER-
NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND-
SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL-
SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND-
WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX-
WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT-
WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM-
430 AM EDT WED SEP 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHERN
NEW HAMPSHIRE...RHODE ISLAND...AND THE MASSACHUSETTS AND RHODE ISLAND
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SOUTHEAST SWELLS FROM DISTANT HURRICANE HELENE ARE FORECAST TO PEAK
AROUND 7 FEET OVER THE OUTER WATERS LATE FRIDAY NIGHT AND SATURDAY.
THIS MAY PROMPT THE NEED FOR A HIGH SURF ADVISORY WITH THE POTENTIAL
FOR DANGEROUS RIP CURRENTS.

AREAS OF FROST AND NEAR FREEZING TEMPERATURES ARE LIKELY EARLY
FRIDAY MORNING IN MUCH OF SOUTHWEST NEW HAMPSHIRE AND NORTHWEST
MASSACHUSETTS...ESPECIALLY IN FRANKLIN...CHESHIRE AND WESTERN
HILLSBOROUGH COUNTIES. THERE IS ALSO THE POTENTIAL FOR ISOLATED FROST
IN THE USUAL COLD SPOTS SOUTH OF BOSTON...IN THE NORWOOD TO TAUNTON
CORRIDOR.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH WEDNESDAY.

KJC

Nearby

Frost Advisories in Massachusetts, 2006Frost Advisories in New Hampshire, 2006Every frost advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.